Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 124, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 2, 2011, 10:35 PM EDT for Clarendon County, Orangeburg County, South Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2011, 10:35 PM EDT (02:35 UTC)
- Expired
- Jun 2, 2011, 11:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Clarendon County, SC, Orangeburg County, SC
The radar
The Columbia radar (KCAE), 99 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3829 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
883
WUUS52 KCAE 030235
SVRCAE
SCC027-075-030315-
/O.NEW.KCAE.SV.W.0124.110603T0235Z-110603T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1035 PM EDT THU JUN 2 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHEASTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1115 PM EDT
* AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF HOLLY HILL...OR 17 MILES NORTHEAST OF SAINT GEORGE...AND
MOVING SOUTHEAST AT 35 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE HOLLY HILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE MARION...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
&&
LAT...LON 3350 8010 3349 8014 3346 8014 3345 8022
3340 8021 3338 8024 3333 8024 3327 8033
3327 8035 3326 8037 3326 8041 3329 8047
3333 8049 3333 8052 3339 8055 3356 8023
3353 8009
TIME...MOT...LOC 0235Z 329DEG 35KT 3324 8027
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:17 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 2, 10:17 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1017 PM EDT THU JUN 2 2011 .SYNOPSIS... AN UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION...KEEPING ABOVE NORMAL TEMPERATURES ACROSS THE AREA. A WEAK COLD FRONT ACROSS THE AREA THIS EVENING WILL MOVE SLOWLY SOUTH THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AIRMASS BECAME VERY UNSTABLE OVER THE REGION THIS AFTERNOON. LAPS BSCAPES WERE AROUND 4500 J/KG AND LAPS LIS -9/-10. LARGE DEVELOPING MCS COMPLEX MOVING SOUTH AND SOUTHEAST INTO FORECAST AREA. GSP HAD SEVERAL SVR WARNINGS TO THE NORTH AND CAE ISSUED SOME AS WELL. SEVERAL BOUNDARIES...OUTFLOWS FROM STORMS...A WEAK FRONTAL BOUNDARY AND POSSIBLY A SEA BREEZE SERVED AS FOCUS MECHANISMS FOR STORM DEVELOPMENT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS THE FORECAST AREA. UPPED POPS TO 40-50 PERCENT IN SOME PARTS OF THE FORECAST AREA BUT ACTIVITY HAS DECREASED OVER PAST HOUR. SO 20-30 PERCENT CHANCE UNTIL 12AM-1AM SHOULD HOLD MOST LOCATIONS. WITH RAINFALL...DECIDED TO INCLUDE SOME PATCHY FOG AROUND SUNRISE FRIDAY. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... FRONT WILL REMAIN NEARLY STATIONARY NEAR THE NORTHERN PART OF OUR FA FRIDAY...OR PERHAPS PUSH SOUTH A LITTLE. MODELS INDICATE UPPER HIGH CENTERED TO OUR WEST...WITH SIGNIFICANT SHORTWAVE ENERGY ROTATING SOUTH INTO OUR REGION FRIDAY AFTERNOON AND EVENING. COMBINATION OF FRONT AND SEA BREEZE BOUNDARIES...SUFFICIENT ATMOSPHERIC MOISTURE...DAYTIME HEATING...AND UPPER LIFT WILL LEAD TO SCATTERED THUNDERSTORMS. UPPER ENERGY WILL PUSH TO OUR SOUTH SATURDAY...AND UPPER HIGH WILL BUILD TO THE EAST SOME. ATMOSPHERE ALSO APPEARS WILL BE A LITTLE DRIER. SO POPS WILL BE REDUCED TO SLIGHT CHANCE SATURDAY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... ON SUNDAY AND MONDAY...THE UPPER HIGH WILL RETREAT A LITTLE TO THE WEST WHILE UPPER ENERGY SHIFTS DOWN THE EAST COAST AND MID ATLANTIC...STAYING MAINLY TO OUR N/NE. ATMOSPHERIC MOISTURE APPEARS TO GRADUALLY PICK BACK UP A TAD...THOUGH FORECAST SOUNDINGS STILL INDICATE FAIRLY HIGH CONVECTIVE TEMPS AND LFCS. THINK SLIGHT CHANCE POPS LOOKS OK. BY MID WEEK...UPPER HIGH BUILDS BACK TO THE EAST A LITTLE...BUT REMAINING GENERALLY WEAK...IN BETWEEN CLOSED LOWS OVER THE NW ATLANTIC AND NORTHERN ROCKIES. APPEARANCE OF ONLY SUBTLE FEATURES AT THE SURFACE THROUGH THE PERIOD. ATMOSPHERIC MOISTURE APPEARS TO REMAIN FAIRLY CONSTANT...AND SUFFICIENT ENOUGH FOR SLIGHT CHANCE POPS THROUGH THE PERIOD. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... THUNDERSTORM ACTIVITY HAS MAINLY MOVED TO THE SOUTH NOW. WITH RAINFALL EXPECT SOME MVFR VSBYS IN FOG AROUND SUNRISE POSSIBLE NEAR SUNRISE AND MAYBE SOME IFR VSBYS IN FOG AT NORMALLY LOWER LOCATIONS LIKE AGS AND OGB. ALSO SOME SCATTERED TO BROKEN STRATUS IS POSSIBLE NEAR 1 KFT AS NOCTURNAL JET MAY ADVECT SOME STRATUS IN OVER THE REGION. AFTER 13Z FRIDAY...MAINLY VFR CONDITIONS BUT AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE AGAIN WITH BRIEF IFR-MVFR CONDITIONS. EXTENDED AVIATION OUTLOOK...SOME MVFR FOG POSSIBLE EARLY MORNING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM...07 SHORT TERM... LONG TERM... AVIATION...07
Hazardous weather outlook, Jun 2, 4:34 AM EDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 434 AM EDT THU JUN 2 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 434 AM EDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR ISOLATED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AS A FRONTAL BOUNDARY STALLS OVER THE REGION. HEAT INDICES WILL APPROACH 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 2, 9:30 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
930 PM EDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST 4 NE CAYCE 33.99N 81.00W
06/02/2011 M45 MPH RICHLAND SC ASOS
A WIND GUSTS OF 45 MPH WAS RECORDED AT COLUMBIA OWENS
FIELD AIRPORT.
&&
VAUGHANLocal storm report, Jun 2, 9:33 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
933 PM EDT THU JUN 2 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG IRMO 34.14N 81.20W
06/02/2011 RICHLAND SC PUBLIC
TREES DOWN.
&&
NNNNLocal storm report, Jun 2, 9:34 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
934 PM EDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 5 WNW IRMO 34.11N 81.27W
06/02/2011 M53 MPH RICHLAND SC OFFICIAL NWS OBS
THE NWS STATION AT FLOTILLA ISLAND REPORTED A WIND GUST
OF 53 MPH.
&&
VAUGHANLocal storm report, Jun 2, 9:47 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
947 PM EDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND DMG COLUMBIA 34.04N 80.89W
06/02/2011 RICHLAND SC LAW ENFORCEMENT
TREE IN ROADWAY NEAR SC 277 AND BULL ST REPORTED BY HWY
PATROL
0846 PM TSTM WND DMG 5 S CAYCE 33.88N 81.07W
06/02/2011 LEXINGTON SC LAW ENFORCEMENT
TREE IN ROADWAY NEAR US 321 AND GLENN RD REPORTED BY HWY
PATROL
0832 PM TSTM WND DMG 5 NW IRMO 34.15N 81.24W
06/02/2011 RICHLAND SC LAW ENFORCEMENT
TREES IN ROADWAY NEAR I-26 AND JULIUS RICHARDSON RD
REPORTED BY HWY PATROL
0845 PM TSTM WND DMG 2 ESE LEXINGTON 33.97N 81.20W
06/02/2011 LEXINGTON SC LAW ENFORCEMENT
TREE IN ROADWAY DOOLEY RD NEAR I-20 REPORTED BY HWY
PATROL
&&
KILMERLocal storm report, Jun 2, 9:53 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
953 PM EDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND DMG 2 W DENMARK 33.32N 81.18W
06/02/2011 BAMBERG SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREE IN THE ROADWAY ALONG HIGHWAY
70 WEST OF DENMARK.
&&
VAUGHANLocal storm report, Jun 2, 10:33 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1033 PM EDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG 4 WNW ST. MATTHEWS 33.68N 80.84W
06/02/2011 CALHOUN SC LAW ENFORCEMENT
TREES IN ROADWAY NEAR SC 6 AND US 176 REPORTED BY HWY
PATROL.
0942 PM TSTM WND DMG NEESES 33.54N 81.13W
06/02/2011 ORANGEBURG SC LAW ENFORCEMENT
TREES IN ROADWAY ON US 321 NEAR NEESES REPORTED BY HWY
PATROL
0840 PM TSTM WND DMG 6 E BLYTHEWOOD 34.22N 80.88W
06/02/2011 RICHLAND SC LAW ENFORCEMENT
TREES IN ROADWAY NEAR HINES RD AND SMYRNA RD REPORTED BY
HWY PATROL
0949 PM TSTM WND DMG 8 NW BROOKDALE 33.61N 80.92W
06/02/2011 CALHOUN SC LAW ENFORCEMENT
TREES IN ROADWAY REPORTED BY HWY PATRAL NEAR BURKE ROAD
AND KINLEY
0925 PM TSTM WND DMG ORANGEBURG 33.49N 80.87W
06/02/2011 ORANGEBURG SC LAW ENFORCEMENT
TREES IN ROADWAY NEAR PRESIDENTIAL DRIVE AND MAGNOLIA
REPORTED BY HWY PATROL
0915 PM TSTM WND DMG SALLEY 33.57N 81.30W
06/02/2011 AIKEN SC LAW ENFORCEMENT
TREES IN ROADWAY ON BONNET RD REPORTED BY HWY PATROL
&&
KILMERThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:37 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland, Sumter | 53 min |
| Jun 2, 9:00 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 3 more | 45 min |
| Jun 2, 9:42 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 3 more | 48 min |
| Jun 2, 11:13 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 62 min |
| Jun 3, 12:41 AM EDT | Special Weather Statement | CAE | Lexington | 49 min |
| Jun 3, 2:34 AM EDT | Special Weather Statement | CAE | Lexington | 41 min |
| Jun 3, 3:13 AM EDT | Special Weather Statement | CAE | Lexington, Saluda | 62 min |
| Jun 3, 3:59 AM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 46 min |
| Jun 3, 4:26 AM EDT | Special Weather Statement | CAE | Lexington | 49 min |
| Jun 3, 5:15 AM EDT | Special Weather Statement | CAE | Lexington | 45 min |
| Jun 3, 6:03 AM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 42 min |
| Jun 3, 6:48 AM EDT | Special Weather Statement | CAE | Fairfield | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.